Mississippi, 2015Damaging Wind and Lightning Strike in Mississippi, July 25, 2015
July 25, 2015 · NWS LIX · 2 events in 1 county or zone
Isolated thunderstorms developed over southwest Mississippi during the afternoon hours of the 25th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed over southwest Mississippi during the afternoon hours of the 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 25, 2:48 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 25, 2:48 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 PM CDT SAT JUL 25 2015
.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A WEAK FRONTAL BOUNDARY FROM THE
ATLANTIC ACROSS THE NORTH FLORIDA TO EAST CENTRAL MISSISSIPPI AND
1017MB HIGH OVER NORTH CENTRAL GULF. LARGE ANTI-CYCLONIC
CIRCULATION WAS OVER WEST TEXAS AND NORTH FLOW OVER LOWER
MISSISSIPPI VALLEY...HENCE ISOLATED STORMS MOVING SOUTH THIS
AFTERNOON.
&&
.SHORT TERM...
STRONGER PUSH TO THE EAST WILL MAINTAIN CONVECTIVE ACTIVITY
ACROSS THE EAST GULF AND FLORIDA PENINSULA THROUGH EARLY NEXT
WEEK. JACKSON AND SLIDELL 12Z SOUNDINGS REVEALED A SLIGHTLY DRYER
LAYER FROM 1500 TO 5000 FT. THIS LAYER WAS PARTIALLY ABLE TO MIX
DOWN AND DECREASE SURFACE DEWPOINT DOWN TO THE LOWER 70S ACROSS
THE CENTRAL AND SOUTHERN INTERIOR MISSISSIPPI...AREAS NEAR THE
COAST AND AROUND TIDAL DEWPOINTS REMAIN BETWEEN 75 AND 78F THROUGH
NOON TODAY AND THINK A REPEAT IS EXPECTED FOR SUNDAY. ISOLATED
SHOWERS AND STORMS WILL PROVIDE SOME RELIEF BUT A HEAT ADVISORY
FOR PART OR ALL FORECAST AREA ON SUNDAY IS LIKELY.
UPPER LEVEL HIGH OVER WEST TEXAS WILL SLIDE OVER
ARKANSAS/OKLAHOMA BY MONDAY. DRY AIR IN THE NORTHEAST FLOW WILL
DECREASE TO RAIN CHANCE MONDAY THROUGH WEDNESDAY. VIGOROUS UPPER
STORM IN THE NORTHERN STREAM WILL TRACK EAST ACROSS THE NORTHERN
TIER CONUS WEDNESDAY THROUGH FRIDAY. UPPER LEVEL HIGH IS EXPECTED
TO RETROGRADE BACK WEST OVER CENTRAL PLAINS TO INTERIOR ROCKIES.
FLOW WILL BECOME NORTHWESTERLY AND ALLOW A COLD FRONT TO TRACK TO
THE LOWER MISSISSIPPI FRIDAY INTO SATURDAY. WILL MAINTAIN ELEVATED
RAIN CHANCES THROUGH THIS PERIOD. IN ADDITION...HEIGHTS WILL FALL
AND AFTERNOON TEMPS SHOULD FALL BACK TO NEAR NORMAL BY NEXT
WEEKEND.
.AVIATION...
SCATTERED THUNDERSTORMS ARE MOVING SW ACROSS COASTAL MISSISSIPPI AND
SOUTHEAST LA NORTH OF A KMSY TO KBTR LINE. THIS CONVECTION WILL
CONTINUE TO DO SO THROUGH THE NEXT FEW HOURS BEFORE DISSIPATING WITH
LOSS OF DAYTIME HEATING. HAVE VCTS IN TAFS TO ACCOUNT FOR THE
STORMS. IFR/MVFR IMPACTS WILL BE BRIEF IF STORMS HIT A TERMINAL. VFR
WILL PREVAIL THEREAFTER.
MEFFER
&&
.MARINE...THE WEAK NOCTURNAL COASTAL JET OVER THE NEARSHORE GULF
COASTAL WATERS AND TIDAL LAKES WILL CONTINUE TO BE THE MAIN WEATHER
FEATURE IMPACTING THE MARINE FORECAST THROUGH THE WEEKEND. THIS WEAK
LOW LEVEL JET WILL INCREASE WESTERLY WINDS TO 10 TO 15 KNOTS FOR
SEVERAL HOURS EACH NIGHT...AND ALSO PUSH SEAS TO AROUND 3 FEET
BEFORE SUNRISE. HAVE ONCE AGAIN HAD TO INCREASE FCST WINDS OVER LAKE
PONTCHARTRAIN FROM THE PREVIOUS FORECAST. THE SEABREEZE WILL FORM
ALONG THE MISSISSIPPI COAST AND THE LOW LEVEL JET WILL WEAKEN. SEAS
WILL ALSO FALL BACK TO 2 FEET OR LESS AS WELL. OUTSIDE OF THE
COASTAL JET EXPECT WESTERLY FLOW OF AROUND 5 TO 10 KNOTS AND SEAS OF
1 TO 2 FEET CAN BE EXPECTED THROUGH THE WEEKEND.
MEFFER
&&
.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER FROM RED
RIVER LANDING TO DONALDSONVILLE.
POTENTIAL SPOT FORECAST FOR IRISH BAYOU MARSH FIRE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 95 76 96 / 10 10 10 10
BTR 77 96 77 96 / 10 20 10 10
ASD 78 95 77 95 / 20 10 10 10
MSY 79 96 79 96 / 20 20 10 10
GPT 79 95 78 96 / 30 10 10 10
PQL 75 95 75 97 / 30 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ040-058-060>064-
072.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ080>082.
GM...NONE.
&&Hazardous weather outlook, Jul 25, 3:51 AM CST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
451 AM CDT SAT JUL 25 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-252200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
451 AM CDT SAT JUL 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS BE POSSIBLE...MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS COULD PRODUCE
FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY DOWNPOURS.
HEAT INDEX READINGS WILL REACH BETWEEN 102 AND 108 DEGREES THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL BE
POSSIBLE EACH DAY. SOME OF THESE COULD PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS.
HOT AND HUMID CONDITIONS WILL PERSIST WITH HEAT INDEX READINGS
APPROACHING 108 DEGREES IN A FEW AREAS EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 25, 1:14 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CDT SAT JUL 25 2015
MSZ081-082-252000-
JACKSON MS-HARRISON MS-
214 PM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR HARRISON AND SOUTHERN JACKSON
COUNTIES UNTIL 300 PM CDT...
AT 213 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF MCHENRY TO
NEAR GULF HILLS TO NEAR HELENA...AND MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...OCEAN SPRINGS...LONG BEACH...MOSS POINT...ST.
MARTIN...ESCATAWPA...GAUTIER...D'IBERVILLE...GULF HILLS...SAUCIER...
HELENA...LATIMER...GULF PARK ESTATES...LYMAN...VANCLEAVE...HICKORY
HILLS AND GULFPORT AIRPORT.
LAT...LON 3036 8845 3032 8848 3037 8859 3034 8870
3037 8882 3036 8882 3038 8885 3038 8878
3043 8885 3043 8899 3042 8901 3040 8886
3035 8912 3042 8926 3068 8912 3068 8893
3054 8879 3057 8840 3035 8839
TIME...MOT...LOC 1913Z 349DEG 16KT 3069 8898 3048 8878 3051 8844Special weather statement, Jul 25, 3:17 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 PM CDT SAT JUL 25 2015
MSZ077-080-252200-
PEARL RIVER MS-HANCOCK MS-
417 PM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PEARL RIVER AND HANCOCK
COUNTIES UNTIL 500 PM CDT...
AT 417 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF
POPLARVILLE TO NEAR MCNEIL...AND MOVING SOUTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...KILN...MCNEIL...
SHORELINE PARK AND STENNIS SPACE CENTER.
LAT...LON 3069 8934 3037 8934 3036 8936 3033 8938
3034 8934 3029 8935 3025 8942 3023 8942
3021 8945 3019 8944 3018 8946 3019 8946
3019 8948 3018 8950 3019 8953 3059 8977
3083 8972
TIME...MOT...LOC 2117Z 000DEG 23KT 3066 8940 3075 8965Special weather statement, Jul 25, 4:00 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT SAT JUL 25 2015
LAZ040-062-MSZ077-080-252300-
ORLEANS LA-ST. TAMMANY LA-PEARL RIVER MS-HANCOCK MS-
500 PM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ORLEANS AND
SOUTHEASTERN ST. TAMMANY PARISHES...SOUTH CENTRAL PEARL RIVER AND
WESTERN HANCOCK COUNTIES UNTIL 600 PM CDT...
AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PICAYUNE TO NEAR
PEARLINGTON...AND MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SLIDELL...PICAYUNE...WAVELAND...PEARL RIVER...LACOMBE...LAKE
CATHERINE...PEARLINGTON...STENNIS SPACE CENTER...SHORELINE PARK...
KILN AND SLIDELL AIRPORT.
LAT...LON 3064 8956 3026 8940 3018 8946 3019 8946
3018 8955 3015 8959 3015 8961 3016 8962
3017 8958 3018 8975 3015 8964 3006 8973
3002 8972 3004 8982 3001 8985 3011 8991
3024 8985 3026 8998 3034 9005
TIME...MOT...LOC 2159Z 033DEG 15KT 3047 8973 3021 8966Special weather statement, Jul 25, 4:59 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
559 PM CDT SAT JUL 25 2015
LAZ061>064-252345-
UPPER JEFFERSON LA-UPPER PLAQUEMINES LA-ORLEANS LA-
UPPER ST. BERNARD LA-
559 PM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORLEANS...WEST
CENTRAL ST. BERNARD AND NORTHWESTERN JEFFERSON PARISHES UNTIL 645 PM
CDT...
AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OUTFLOW BOUNDARY NEAR NEW ORLEANS...MOVING SOUTH AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS OUTFLOW
BOUNDARY.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...HARVEY...CHALMETTE...MARRERO...TIMBERLANE...AVONDALE...
METAIRIE...BELLE CHASSE...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...
ELMWOOD...RIVER RIDGE...WAGGAMAN...MERAUX...ARABI...TERRYTOWN...
VIOLET AND POYDRAS.
LAT...LON 2986 9024 2988 9024 2991 9027 2993 9027
3003 9024 3003 9022 3002 9013 3003 9011
3003 9008 3004 9005 3003 9004 3005 9003
3004 9001 3006 8998 3006 8994 2985 8986
TIME...MOT...LOC 2258Z 009DEG 18KT 2999 9004Special weather statement, Jul 25, 5:12 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
612 PM CDT SAT JUL 25 2015
LAZ059>061-063-067>069-260015-
UPPER LAFOURCHE-UPPER JEFFERSON-UPPER PLAQUEMINES-LOWER
JEFFERSON-LOWER PLAQUEMINES-ST. CHARLES-LOWER LAFOURCHE-
612 PM CDT SAT JUL 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
LAFOURCHE...EASTERN ST. CHARLES...WEST CENTRAL PLAQUEMINES AND
JEFFERSON PARISHES...
AT 611 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WAGGAMAN TO NEAR PORT SULPHUR...AND MOVING SOUTH AT 10
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARRERO...AVONDALE...PORT SULPHUR...METAIRIE...BELLE CHASSE...
HARAHAN...WESTWEGO...JEAN LAFITTE...ELMWOOD...POINTE A LA HACHE...
LAFITTE...RIVER RIDGE...WAGGAMAN...ESTELLE...WOODMERE...MYRTLE
GROVE...BARATARIA...AMA...BRIDGE CITY AND ST. ROSE.
LAT...LON 2934 8980 2931 8986 2942 8978 2937 8985
2938 8986 2941 8981 2943 8991 2951 8992
2943 8994 2948 9001 2940 9001 2941 9003
2932 8997 2971 9040 3003 9027 2946 8965
2928 8966
TIME...MOT...LOC 2311Z 010DEG 10KT 2991 9023 2945 8973
24/RRThunderstorm Wind, Amite
- When
- July 25, 5:12 PM CST
- Where
- Amite County, 4.64 mi W of East Fork
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.208, -90.758
A shed was blown apart and trees blown down near Liberty. Several other trees were blown down around the county.
Lightning, Amite
- When
- July 25, 5:12 PM CST
- Where
- Amite County, 3.03 mi E of Liberty
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.165, -90.779
Lightning struck a crude oil storage tank batter located east of Liberty, that became engulfed and had to be extinguished by local volunteer fire departments.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, July 25 to 28, 20152 deaths · 15 events
- Damaging Wind in Michigan, July 25, 2015$100,000 · 70 kt wind · 1 event
- Wildfire in California, July 25 to 31, 20156 injured · 1 event
- Hail and Damaging Winds in South Dakota, July 25, 2015$20,000 · 1.75 in hail · 10 events
- Damaging Winds in Mississippi, July 25, 2015$21,000 · 50 kt wind · 3 events
- Excessive Heat in Arkansas, July 25 to 29, 201518 events
- Damaging Winds in South Dakota, July 25, 2015$15,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Kansas, July 25, 20151 in hail · 12 events
- Heat in Missouri, July 25, 201511 events
- Damaging Wind in Illinois, July 25, 2015$15,000 · 52 kt wind · 1 event
- Damaging Winds in Louisiana, July 25, 2015$14,000 · 55 kt wind · 2 events
- Excessive Heat in Missouri, July 25, 20158 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583763, 583765.